We have a pt. who is an elderly diabetic that is inflicting major damage to his body,mainly his buttocks and groin area,due to scratching due to complaining of itching. His nails are short and kept trimmed. He is on Coreg,Lantus,vit c,multivits and zinc. As well as synthroid and sinemet. We would love to help alleviate this itching sensation and protect his skin. any suggestions.
I think the first question is, why doe she have this severe a case of itching? Is this a medication or other allergic reaction? A liver problem? A skin infection? Does he have a rash?
I hate to offer a suggestion about medication without having seen the skin of this patient because it may make quite a difference in the recommendation. There are topical agents you can buy over the counter that may help alleviate this, such as calamine lotion or topical benadryl. But he may need topical steroids or prescription strength medications instead if these fail. While trying some of the soothing agents, I suggest having this patient evaluated by a dermatologist as soon as possible as well.
i think the first task is to get the patient's blood sugar levels in control and giving him an anti-inflammatory ointment or lotion. a good skin specialist (dermatologist) will be able to tell whether its bacterial or some other kind of infection and alleviate the pain.
however, the BG levels of the patient will need to be in check to control the skin ailment.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.